WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 105MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.038.405S |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
07/18/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional device product code: ktt.(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery due to the disassociation of an unknown helical blade from the trochanteric femoral nail advanced (tfna) nail, thus, the blade migrated medially into the pelvis and an exploratory laparotomy was needed to retrieve the blade.Originally, the patient was implanted with a tfna system on (b)(6) 2019.The patient had a fall on an unknown date and reported a ¿pop¿ and saw a surgeon.An x-ray taken on (b)(6) 2019, confirmed the migration of the fenestrated helical blade into the pelvis.During revision, all implants were successfully removed.The tfna nail and locking screw were removed first.The fenestrated helical blade removal was unsuccessful, consequently, the abdominal laparotomy was necessary to remove it from the pelvis and inspect other surrounding tissues.The patient was revised to a new implant.There was no surgery delay.The patient is in stable condition.This report captures the intra-op event wherein there was an unsuccessful removal of helical blade wherein an abdominal laparotomy was done to remove the blade from the pelvis while (b)(4) captures the post-op event due to disassociation of a helical blade from the trochanteric femoral nail advanced (tfna) nail, thus, the blade migrated medially into the pelvis.Concomitant devices reported: tfna nail ( part# 04.037.242s, lot # h807796, quantity 1); tfna locking screw ( part# 04.005.528s, lot # unknown, quantity 1).This report is for one (1) tfna fenestrated helical blade.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The date device returned to manufacturer was documented as 8/5/2019 o the initial report and has been updated as 7/29/2019.Investigation summary : complaint summary: it was reported that on (b)(6) 2019, the patient underwent revision surgery due to the disassociation of an unknown helical blade from the trochanteric femoral nail advanced (tfna) nail, and the blade migrated medially into the pelvis.During revision, all implants were successfully removed wherein the tfna nail and an unknown locking screw were removed first.However, the tfna fenestrated helical blade removal was unsuccessful, consequently, an abdominal laparotomy was performed to remove it from the pelvis and inspect other surrounding tissues.The patient was revised to a new implant.There was no surgical delay.The patient was stable after the operation.Concomitant devices reported: tfna nail (part# 04.037.242s, lot # h807796, quantity 1); tfna locking screw (part# 04.005.528s, lot # unknown, quantity 1).Flow: device interaction/functional.Visual inspection: the implant(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) was reviewed and the complaint condition for migration medially into the pelvis was confirmed as the image provided shows that the helical blade migrated.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.No definitive root cause could be determined.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot : a review of the device history record revealed no complaint related anomalies.The device history record shows lot h802064 of tfna fenestrated helical blades was processed through the normal manufacturing and inspection operations with no nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h757068 met all specifications with no issues documented that would contribute to this complaint condition.Device history review : a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.